Aa
Aa
A
A
A
Close
Avatar universal

Several dr.'s and still no answers

I have been dealing the the following list of symptoms for 3 years. I have been to 5 cardiologist and 2 electro cardiologist as well as a therapist- they have not been able to positively diagnosis me. Holter monitors for a full month twice..showing about 3-8 times a day of tachycardia lasting anywhere from a few seconds to 2 hours.I have already had an ablation attempted to be done. And been on  20 different beta blockers. I am currently taking 5mg of lexapro. Previously on cardizem but not now. I have had a table tilt test that was negative. I'll take .25 mg of zanax and magnesium and salt tablets when I have it around when the symptoms start. They are in sequential order: nausea, diareaha, heart rate at 110  - when I start noticing, tunnel vision, palpitations, wobbly legs, heavy head at 130 bpm, sometimes I black out, usually around 160,once my heart rate goes back down to about 95 I get muscle spasms in my whole body but mostly in my feet and legs, exhaustion, more nausea and upset tummy. I have found stress, alcohol, barometric pressure and the mornings are the worst for me. This process of symptoms can last between 1 hour to 12 hours. Please help!
4 Responses
1124887 tn?1313754891
Well, you are certainly optimistic if you believe that we (who are not doctors) can solve a mystery that 5 cardiologists, including 2 EP doctors haven't solved yet :)

But without trying to diagnose you, it does indeed sound like panic/anxiety or another type of adrenergic stimulation. I assume the tachycardia events are diagnosed as sinus tachycardia?

What you could do to for a test (but NEVER do this without asking your doctor first!!) is to increase Xanax to a dose that would prevent panic attacks completely (which is probably way higher than 0,25mg) for a week or so to see if it prevents your symptoms from happening. If you are feeling better, then your diagnosis is certain and you should get treated for anxiety disorder.

If not, a possible clue is your blood pressure during the events. If it's high, some type of adrenergic stimulation, like panic, phaeocromocytoma or other endocrine disorders may be present. If it's low, it's more likely to have a cardiac cause.

24 hour urine analysis for epinephrine and norepinephrine, and the blood tests metanephrine and normetanephrine could also be useful.

Good luck :)
Avatar universal
It is cardiac and my blood pressure is low, I don't expect any dr. Here to give me a definite diagnosis but I believe 12 brains are better than one. My blood pressure is low, it's sinus tachycardia. I was just prescribed corlanor  from what I can conclude from the way most research and dr. S is it's dysautonomia of some sort.
995271 tn?1463924259
I was just going to post its some variety of dysautonomia but it looks like you have that figured out.  
Avatar universal
I know this post is a bit old, but, this sounds very much like my experience. I am also on Corlanor, 2.5mg twice a day and 25mg metoprolol succinate once a day. I actually tried Lexapro myself a few months ago and I reacted horribly to it. I hadn't had panic attacks in 8 years until I took that drug so after a few weeks I had to stop it.  It made my heart issues much much worse.
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.